Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 5, 2007, 2:00 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 2:00 PM EDT (18:00 UTC)
- Expired
- Jun 5, 2007, 2:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 86 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 2:15 PM EDT | HAIL 0.88 | Fitchburg, MA | |
| Jun 5, 2:19 PM EDT | HAIL 1 | Fitchburg, MA | |
| Jun 5, 2:20 PM EDT | HAIL 1.25 | Townsend, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 051800 SVRBOX MAC017-027-051830- /O.NEW.KBOX.SV.W.0041.070605T1800Z-070605T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 200 PM EDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... THIS INCLUDES THE CITIES OF...LEOMINSTER...FITCHBURG... NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS... * UNTIL 230 PM EDT * AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTMINSTER...OR ABOUT 8 MILES WEST OF LEOMINSTER...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESTMINSTER BY 205 PM EDT... LEOMINSTER AND FITCHBURG BY 210 PM EDT... LUNENBURG AND SHIRLEY BY 220 PM EDT... TOWNSEND BY 225 PM EDT... AYER BY 230 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. LAT...LON 4269 7167 4253 7155 4242 7200 4250 7205 $$ JWD
1 follow-up statement
000 WWUS51 KBOX 051819 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 218 PM EDT TUE JUN 5 2007 MAC017-027-051830- /O.CON.KBOX.SV.W.0041.000000T0000Z-070605T1830Z/ WORCESTER MA-MIDDLESEX MA- 218 PM EDT TUE JUN 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR NORTHWESTERN MIDDLESEX AND NORTH CENTRAL WORCESTER COUNTIES... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FITCHBURG...MOVING NORTHEAST AT 20 MPH. A SPOTTER IN FITCHBURG RECENTLY REPORTED NICKEL SIZED HAIL WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... LUNENBURG BY 225 PM EDT... TOWNSEND AND AYER BY 230 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. LAT...LON 4269 7167 4253 7155 4242 7200 4250 7205 $$ JWD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:05 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 5, 11:05 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1105 AM EDT TUE JUN 5 2007
.SYNOPSIS...
A COLD FRONT APPROACHING SOUTHERN NEW ENGLAND TODAY WILL LIKELY
BRING SEVERE THUNDERSTORMS TO THE NORTHWEST OF A BOSTON TO
PROVIDENCE LINE THIS AFTERNOON AND EVENING. UNSEASONABLY COOL AIR
WILL FOLLOW ON WEDNESDAY...FOLLOWED BY A BRIEF RETURN TO WARM AND
HUMID WEATHER AWAY FROM THE COAST BY FRIDAY. A COLD FRONT WILL
BRING THE CHANCE FOR MORE SHOWERS AND THUNDERSTORMS SOMETIME FRIDAY
EVENING OR NIGHT...FOLLOWED BY COOLER WEATHER FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 4 PM THIS AFTERNOON/...
CONVECTIVE TEMPERATURE THIS AFTERNOON SHOULD BE 78-80 DEGREES.
CONVECTION APPROACHING CAPE COD FROM THE SOUTHWEST WEAKENING TO SOME
EXTENT AS THEY MOVE INTO THE MORE STABLE MARINE LAYER FROM THIS
MORNING. ISOLATED SHOWERS ALREADY POPPING UP ACROSS NW MA INTO SRN
VT...EXPECT THIS TREND TO ACCELERATE BETWEEN NOON AND 2 PM. SEVERE
THUNDERSTORMS ARE A POSSIBILITY...MAINLY FROM STRAIGHT-LINE WINDS AND
HAIL.
WIND FIELD IS FAIRLY IMPRESSIVE WITH 35-40 KTS IN THE MID LEVELS
INCREASING TO 45 KTS LATE TODAY ACROSS W ZONES. THERE WILL BE
SUFFICIENT DEEP LAYER SHEAR FOR ORGANIZED CONVECTION WITH LINEAR
FORCING FROM CDFNT POSSIBLY ALLOWING FOR A SQUALL LINE MOVING INTO
SNE THIS AFTERNOON. BEST CHANCE OF SEVERE WEATHER WILL BE IN THE
INTERIOR AND WE CONTINUED ENHANCED WORDING...MAINLY NW OF I95
CORRIDOR. WE THINK ANY TSTMS WILL TEND TO WEAKEN AS THEY APPROACH THE
COAST DUE TO MARINE INFLUENCE FROM SW FLOW.
&&
.SHORT TERM /4 PM THIS AFTERNOON THROUGH 6 AM WEDNESDAY/...
WE WILL CONTINUE CHC SHWRS/TSTMS THIS EVENING AS FRONT MOVES
THROUGH...THEN CLEARING SKIES EXPECTED OVERNIGHT. IT WILL BE CHILLY
WITH TEMPS COOLING INTO THE UPPER 40S NW ZONES AND MID/UPPER 50S
ALONG THE COAST.
HIGH SURF ADVISORY ALONG THE SOUTH COAST CONTINUES UNTIL 6 PM BUT
WILL EVENTUALLY NEED TO BE EXTENDED INTO WED MORNING DUE TO HIGHER
SWELLS PERSISTING.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
DESPITE 850 MB TEMPERATURES FALLING TO AROUND +5C BY WEDNESDAY
AFTERNOON...THE STRONG JUNE SUN ANGLE COMBINED WITH WESTERLY SURFACE
WINDS SHOULD ALLOW FOR A SUPER-ADIABATIC ATMOSPHERE. MAV GUIDANCE
SEEMS REASONABLE WITH HIGHS IN THE LOWER 70S ACROSS MUCH OF THE
REGION...WITH UPPER 60S ACROSS THE HIGHER TERRAIN. SKIES SHOULD
START OFF SUNNY...BUT WITH VERY COLD AIR ALOFT /500 MB TEMPERATURES
DROPPING TO -20C/ MOVING OVERHEAD WE SHOULD SEE A FAIR AMOUNT OF
DIURNAL CUMULUS DEVELOP. IN ADDITION...ALTHOUGH MOST OF THE REGION
WILL STAY DRY...THE COLD AIR ALOFT MAY TRIGGER ISOLATED
SHOWERS/SPRINKLES DURING THE AFTERNOON/EARLY EVENING. WILL INCLUDE
A 15 TO 20 POP TO COVER THIS POTENTIAL...ALTHOUGH THE VAST MAJORITY
OF THE REGION WILL PROBABLY NOT SEE ANY PRECIPITATION.
DIURNAL CUMULUS SHOULD QUICKLY DISSIPATE WEDNESDAY EVENING AS THE
BOUNDARY LAYER COOLS. OVERNIGHT LOWS WILL BE QUITE CHILLY FOR THIS
TIME OF YEAR. WITH LIGHT WINDS AND MOSTLY CLEAR SKIES EXPECT AN
IDEAL NIGHT OF RADIATIONAL COOLING. OVERNIGHT LOWS SHOULD FALL INTO
THE 40S ACROSS THE OUTLYING AREAS WITH EVEN A FEW UPPER 30S EXPECTED
ACROSS FAR NORTHWEST MA AND SOUTHWEST NH. MEANWHILE...THE URBAN
HEAT ISLAND OF BOSTON CAN EXPECT TO SEE LOWS IN THE LOWER 50S.
THURSDAY SHOULD BE ANOTHER BEAUTIFUL JUNE DAY...ALTHOUGH A BIT
MILDER THAN WEDNESDAY. HIGH TEMPERATURES SHOULD RECOVER WELL INTO
THE 70S ACROSS MOST LOCATIONS...ALTHOUGH IT WILL BE A FEW DEGREES
COOLER ALONG THE COAST AS WEAK GRADIENT PROMOTES SEA BREEZES. SKIES
SHOULD START OFF SUNNY...BUT WE SHOULD SEE A GRADUAL INCREASE IN MID
AND HIGH LEVEL CLOUDINESS IN RESPONSE TO WARMING ADVECTION ALOFT.
BOUNDARY LAYER IS QUITE DRY SO WILL NOT INSERT ANY PRECIPITATION
INTO THE FORECAST. HOWEVER...CAN NOT RULE OUT A BRIEF PASSING
SPRINKLE FALLING THROUGH A MID LEVEL CLOUD DECK IN THE AFTERNOON OR
EARLY EVENING.
WARMER MID LEVEL AIR CONTINUES TO RAPIDLY MOVE IN FROM THE WEST ON
FRIDAY...AHEAD OF AN APPROACHING COLD FRONT. GFS HAS 850 MB
TEMPERATURES WARMING TO +18C IN THE CONNECTICUT RIVER VALLEY BY 00Z
SATURDAY. THEREFORE...HAVE TACKED ON A FEW DEGREES TO THE LATEST
MEX GUIDANCE AND GONE FOR HIGHS IN THE MID TO UPPER 80S ACROSS THE
INTERIOR. WOULD NOT BE SURPRISED TO SEE SOME PLACES IN THE
CONNECTICUT RIVER VALLEY TOUCH 90. SOUTH SOUTHEASTERLY BOUNDARY
LAYER WINDS ALONG THE EASTERN HALF OF THE REGION MAY KEEP THINGS
THERE A BIT COOLER. HIGHS GENERALLY SHOULD BE IN THE UPPER 70S TO
LOWER 80S ACROSS THIS REGION.
A COLD FRONT APPROACHING FRIDAY EVENING WILL BRING THE CHANCE OF
MORE SHOWERS AND THUNDERSTORMS. WILL MAINTAIN CHANCE POPS TO COVER
THIS POTENTIAL FRIDAY NIGHT. IT ALSO SHOULD BE RATHER MUGGY OUT
AHEAD OF THE NEXT COLD FRONT AND TACKED ON A FEW DEGREES TO MEX
GUIDANCE LOWS. MOST LOCATIONS WILL PROBABLY NOT SEE THE MERCURY
DROP BELOW 60 FRIDAY NIGHT.
IF THE MODEL TRENDS STAY ON TRACK...MOST OF THE PRECIPITATION SHOULD
EXIT THE COASTAL PLAIN SATURDAY MORNING. HIGHS ON SATURDAY SHOULD
RECOVER INTO THE UPPER 70S AND LOWER 80S WITH A RATHER MILD START.
ALL THE MODELS SHOW AN UPPER LEVEL TROUGH OVER NEW ENGLAND SUNDAY
AND MONDAY. THIS SHOULD KEEP THINGS COOL BY JUNE STANDARDS WITH
HIGHS GENERALLY IN THE 70S...WHICH MEX GUIDANCE REFLECTS WELL. FOR
NOW WILL KEEP THE FORECAST DRY SINCE ITS 6 TO 7 DAYS IN THE FUTURE
AND CONFIDENCE IS LOW. HOWEVER...CAN NOT RULE OUT A FEW SHOWERS FOR
A TIME WITH UPPER TROUGH OVERHEAD...BUT WHAT EVER HAPPENS IT LOOKS
LIKE MOST OF THE TIME SHOULD BE RAIN FREE.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
CONDITIONS IMPROVING TO VFR FAIRLY QUICKLY THIS MORNING AS LOW
CLOUDS/FOG BURN OFF. MAINLY VFR CONDITIONS ARE EXPECTED INTO THE
AFTERNOON WITH SCATTERED CU AND BKN MID/HIGH LEVEL CLOUDS...BUT
CONDITIONS MAY LOWER BRIEFLY TO MVFR/IFR FOR INTERIOR TERMINALS AS
SHOWERS/TSTMS AHEAD OF A COLD FRONT MOVE THROUGH. EXPECT CONVECTION
TO WEAKEN AS IT APPROACHES THE COAST DUE TO STABILIZING SW FLOW OFF
COOLER OCEAN. DECENT LOW LEVEL JET AHEAD OF COLD FRONT WILL RESULT IN
GUSTY SW WINDS TODAY AND SOUNDINGS SUGGEST G25 KTS POSSIBLE.
VFR CONDITIONS EXPECTED TONIGHT WITH JUST SCT MID/HIGH CLOUDS. WINDS
WILL SHIFT TO THE WEST AND NORTHWEST AND GRADUALLY DIMINISH. IF WINDS
DO DIMINISH...THERE COULD BE POCKETS OF LATE NIGHT FOG IN THE VALLEY
LOCATIONS...ESPECIALLY IF THEY GET ANY RAINFALL.
FOR THE LONG TERM PERIOD...
EXPECT GENERALLY VFR CONDITIONS WITH HIGH PRESSURE FOR WEDNESDAY AND
THURSDAY.
MAY SEE MVFR CONDITIONS STARTING FRIDAY AFTERNOON AND NIGHT AS A
WARMER AND MORE HUMID AIRMASS INVADES THE REGION AHEAD OF AN
APPROACHING COLD FRONT. IN ADDITION...THE POTENTIAL FOR SCATTERED
SHOWERS AND THUNDERSTORMS FRIDAY NIGHT WILL BRING THE POTENTIAL FOR
LOWER CEILINGS AND VSBYS. WE MAY EVEN HAVE A PERIOD OF IFR
CONDITIONS. CONDITIONS SHOULD IMPROVE TO VFR FROM WEST TO EAST
SOMETIME ON SATURDAY.
&&
.MARINE...
IN THE SHORT TERM...WE CONTINUED SMALL CRAFT ADVISORY FOR ALL WATERS
TODAY DUE TO COMBINATION OF SWELL AND WIND. 44008 STILL REPORTING
10 FT SEAS WITH 8 FT AT 44008. WIND GUSTS TO 25 KTS EXPECTED OVER
THE NEARSHORE WATERS TODAY WHERE MIXING WILL BE GREATEST COMPARED TO
OUTER WATERS. SWELL WILL GRADUALLY SUBSIDE TONIGHT AND WINDS WILL
SHIFT TO THE WEST AND DIMINISH LATE TONIGHT. SCA FOR HAZARDOUS SEAS
WILL CONTINUE TONIGHT FOR ALL BUT BOS HARBOR...NARRAGANSETT BAT AND
CAPE COD BAY.
IN THE LONG TERM...LEFT OVER SWELL WILL FINALLY DROP BELOW 5 FEET
ACROSS OUR SOUTHERN OUTER-WATERS BY WEDNESDAY NIGHT. OTHERWISE...IT
LOOKS QUIET ON THE WATERS FOR THE REST OF THE WEEK WITH NO HEADLINES
EXPECTED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MAZ020-
022>024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
RIZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ232>235-
237-250-254-255.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ230-
231-236.
&&
SYNOPSIS...FRANK
NEAR TERM...BELK
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...KJC/BELK/FRANK
MARINE...KJC/FRANKHazardous weather outlook, Jun 5, 12:34 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1234 PM EDT TUE JUN 5 2007 CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>004-061645- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- 1234 PM EDT TUE JUN 5 2007 ...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL 7 PM ACROSS SOUTHERN NEW ENGLAND. THE LOCATION MOST AT RISK FOR SEVERE WEATHER WILL BE NORTHWEST OF A LINE FROM BOSTON TO WESTERLY RHODE ISLAND. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS AND LIGHTNING STRIKES...BUT ISOLATED LARGE HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL BRING THE CHANCE FOR MORE THUNDERSTORMS LATE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RIZ005-061645- BRISTOL RI- 1234 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHERN NEW ENGLAND. THE GREATEST THREAT WILL BE THROUGH 7 PM...AND THE LOCATION MOST AT RISK FOR SEVERE WEATHER WILL BE NORTH AND WEST OF PROVIDENCE. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS AND LIGHTNING STRIKES...BUT ISOLATED LARGE HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL BRING THE CHANCE FOR MORE THUNDERSTORMS LATE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>237-254-255-MAZ022>024-RIZ006>008-061645- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-BARNSTABLE MA- DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1234 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH SURF ADVISORY REMAINS IN EFFECT FOR BEACHES ALONG THE SOUTH COAST THROUGH EARLY THIS EVENING. HIGH SURF WILL CONTINUE ALONG THE SOUTH COAST BECAUSE OF LEFTOVER SWELL FROM THE REMNANTS OF BARRY. IN ADDITION...THERE WILL BE A HIGH RISK OF RIP CURRENTS FOR ANY SWIMMERS. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THROUGH 7 PM. THE LOCATIONS MOST AT RISK FOR SEVERE WEATHER IN THE SOUTH COASTAL AREA WILL BE NORTH AND WEST OF THE CAPE COD CANAL. THUNDERSTORMS SHOULD WEAKEN AS THEY APPROACH THE COAST THIS EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS AND LIGHTNING STRIKES...BUT ISOLATED LARGE HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL BRING THE CHANCE FOR MORE THUNDERSTORMS LATE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-250-061645- BOSTON HARBOR- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1234 PM EDT TUE JUN 5 2007 ...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL 7 PM ACROSS SOUTHERN NEW ENGLAND. THE LOCATION MOST AT RISK FOR SEVERE WEATHER WILL BE NORTHWEST OF A LINE FROM BOSTON TO WESTERLY RHODE ISLAND. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS AND LIGHTNING STRIKES...BUT ISOLATED LARGE HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL BRING THE CHANCE FOR MORE THUNDERSTORMS LATE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020-021-061645- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- 1234 PM EDT TUE JUN 5 2007 ...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 7 PM ACROSS SOUTH COASTAL MASSACHUSETTS. THE LOCATION MOST AT RISK FOR SEVERE WEATHER IN THE SOUTH COASTAL AREA WILL BE NORTH AND WEST OF THE CAPE COD CANAL. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS AND LIGHTNING STRIKES...BUT ISOLATED LARGE HAIL IS POSSIBLE. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR BEACHES ALONG THE SOUTH COAST THROUGH EARLY THIS EVENING. HIGH SURF WILL CONTINUE ALONG THE SOUTH COAST BECAUSE OF LEFTOVER SWELL FROM THE REMNANTS OF BARRY. IN ADDITION...THERE WILL BE A HIGH RISK OF RIP CURRENTS FOR ANY SWIMMERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL BRING THE CHANCE FOR MORE THUNDERSTORMS LATE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WTB
In the hours before
Special weather statement, Jun 5, 12:50 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1250 PM EDT TUE JUN 5 2007 CTZ002-051730- HARTFORD CT- 1250 PM EDT TUE JUN 5 2007 AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH 14 MILES SOUTHWEST OF SOUTHINGTON...OR ABOUT 3 MILES WEST OF NAUGATUCK...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...SOUTHINGTON AND PLAINVILLE BY 110 PM EDT...7 MILES SOUTHEAST OF FARMINGTON BY 120 PM EDT...BERLIN AND NEWINGTON BY 130 PM EDT. PEOPLE IN SOUTHERN HARTFORD COUNTY SHOULD STAY TUNED FOR POSSIBLE WARNINGS ON THIS STORM IF IT MAINTAINS ITS CURRENT INTENSITY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. DUNHAM
Local storm report, Jun 5, 1:02 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
102 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL AGAWAM 42.07N 72.62W
06/05/2007 M0.88 INCH HAMPDEN MA AMATEUR RADIO
DIME TO NICKEL SIZE HAIL REPORTED.
1252 PM HAIL SOUTH HADLEY 42.27N 72.57W
06/05/2007 E0.75 INCH HAMPSHIRE MA TRAINED SPOTTER
RELAYED BY ALBANY NWS.
1256 PM HAIL LUDLOW 42.17N 72.48W
06/05/2007 M0.75 INCH HAMPDEN MA AMATEUR RADIO
&&
FIELDLocal storm report, Jun 5, 1:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
141 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL AGAWAM 42.07N 72.62W
06/05/2007 M0.88 INCH HAMPDEN MA AMATEUR RADIO
DIME TO NICKEL SIZE HAIL REPORTED.
1252 PM HAIL SOUTH HADLEY 42.27N 72.57W
06/05/2007 E0.75 INCH HAMPSHIRE MA TRAINED SPOTTER
RELAYED BY ALBANY NWS.
1256 PM HAIL LUDLOW 42.17N 72.48W
06/05/2007 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0110 PM HAIL MILFORD 42.83N 71.66W
06/05/2007 E0.75 INCH HILLSBOROUGH NH TRAINED SPOTTER
0115 PM HAIL SOUTHINGTON 41.60N 72.88W
06/05/2007 E0.88 INCH HARTFORD CT AMATEUR RADIO
0115 PM HAIL SOUTHINGTON 41.60N 72.88W
06/05/2007 E0.75 INCH HARTFORD CT TRAINED SPOTTER
0125 PM HAIL SOUTHINGTON 41.60N 72.88W
06/05/2007 E0.75 INCH HARTFORD CT AMATEUR RADIO
0130 PM HAIL SOUTHINGTON 41.60N 72.88W
06/05/2007 E1.75 INCH HARTFORD CT OTHER FEDERAL
DAMAGE TO CARS
&&Special weather statement, Jun 5, 1:45 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 145 PM EDT TUE JUN 5 2007 NHZ012-015-051815- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 145 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORM NEAR NASHUA... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL NEAR NASHUA...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... LITCHFIELD AND MERRIMACK BY 150 PM EDT... BEDFORD BY 200 PM EDT... MANCHESTER BY 210 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. JWD
Local storm report, Jun 5, 1:48 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
148 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL AGAWAM 42.07N 72.62W
06/05/2007 M0.88 INCH HAMPDEN MA AMATEUR RADIO
DIME TO NICKEL SIZE HAIL REPORTED.
1252 PM HAIL SOUTH HADLEY 42.27N 72.57W
06/05/2007 E0.75 INCH HAMPSHIRE MA TRAINED SPOTTER
RELAYED BY ALBANY NWS.
1256 PM HAIL LUDLOW 42.17N 72.48W
06/05/2007 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0110 PM HAIL MILFORD 42.83N 71.66W
06/05/2007 E0.75 INCH HILLSBOROUGH NH TRAINED SPOTTER
0115 PM HAIL SOUTHINGTON 41.60N 72.88W
06/05/2007 E0.88 INCH HARTFORD CT AMATEUR RADIO
0115 PM HAIL SOUTHINGTON 41.60N 72.88W
06/05/2007 E0.75 INCH HARTFORD CT TRAINED SPOTTER
0125 PM HAIL SOUTHINGTON 41.60N 72.88W
06/05/2007 E0.75 INCH HARTFORD CT AMATEUR RADIO
0130 PM HAIL SOUTHINGTON 41.60N 72.88W
06/05/2007 E1.75 INCH HARTFORD CT OTHER FEDERAL
DAMAGE TO CARS
0146 PM HAIL SPRINGFIELD 42.12N 72.54W
06/05/2007 M0.88 INCH HAMPDEN MA AMATEUR RADIO
0146 PM HAIL GARDNER 42.58N 71.99W
06/05/2007 E0.75 INCH WORCESTER MA TRAINED SPOTTER
&&Local storm report, Jun 5, 1:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
156 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL AGAWAM 42.07N 72.62W
06/05/2007 M0.88 INCH HAMPDEN MA AMATEUR RADIO
DIME TO NICKEL SIZE HAIL REPORTED.
1252 PM HAIL SOUTH HADLEY 42.27N 72.57W
06/05/2007 E0.75 INCH HAMPSHIRE MA TRAINED SPOTTER
RELAYED BY ALBANY NWS.
1256 PM HAIL LUDLOW 42.17N 72.48W
06/05/2007 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0105 PM HAIL MANCHESTER 42.98N 71.44W
06/05/2007 E0.75 INCH HILLSBOROUGH NH TRAINED SPOTTER
RELAYED BY NWS GRAY.
0110 PM HAIL MILFORD 42.83N 71.66W
06/05/2007 E0.75 INCH HILLSBOROUGH NH TRAINED SPOTTER
0115 PM HAIL SOUTHINGTON 41.60N 72.88W
06/05/2007 E0.88 INCH HARTFORD CT AMATEUR RADIO
0115 PM HAIL SOUTHINGTON 41.60N 72.88W
06/05/2007 E0.75 INCH HARTFORD CT TRAINED SPOTTER
0125 PM HAIL SOUTHINGTON 41.60N 72.88W
06/05/2007 E0.75 INCH HARTFORD CT AMATEUR RADIO
0130 PM HAIL SOUTHINGTON 41.60N 72.88W
06/05/2007 E1.75 INCH HARTFORD CT OTHER FEDERAL
DAMAGE TO CARS
0146 PM HAIL SPRINGFIELD 42.12N 72.54W
06/05/2007 M0.88 INCH HAMPDEN MA AMATEUR RADIO
0146 PM HAIL GARDNER 42.58N 71.99W
06/05/2007 E0.75 INCH WORCESTER MA TRAINED SPOTTER
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:36 AM EDT | Special Marine Warning | BOX | 39 min | |
| Jun 5, 9:48 AM EDT | Special Marine Warning | BOX | 42 min | |
| Jun 5, 12:33 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 57 min |
| Jun 5, 12:37 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 38 min |
| Jun 5, 1:18 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 42 min |
| Jun 5, 1:41 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 31 min |
| Jun 5, 2:29 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 46 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.